MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP2520X
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Injury (2348); Patient Problem/Medical Problem (2688)
Date of Event 05/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use a nc-euphora rx ptca balloon catheter to treat a mildly tortuous, moderately calcified lesion exhibiting 99% stenosis located in the mid obtuse marginal (om).The device was inspected with no issues noted.Negative prep was performed without issue.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device and excessive force was not used during delivery.The device was not kinked and re-straightened during use.It was reported that during the first balloon inflation at 12atm a balloon rupture occurred.It was also reported that a detachment occurred at the balloon during removal of the device.The detached balloon was removed from the left main but could not be retracted into the guide catheter.An attempt was made to use a 2.5x12mm euphora balloon to trap the broken balloon at the end of the guide, however it was instead pushed forward into the left main.The broken balloon was then wired past and a 1.5x12mm euphora balloon was delivered past the broken balloon.The 1.5x12mm euphora sc balloon was inflated and the broken balloon was pull ed back into the end of the guide catheter.The 1.5x12mm euphora sc was then dilated successfully trapping the broken balloon against the end of the guide catheter.The broken balloon, wires and guide catheter were then retracted back to the tip of the radial 6f n on-mdt radial sheath.The broken balloon tip was unable to be retracted into the sheath.An attempt was made to pull the balloon out with the sheath but the broken balloon tip would not come out of the wrist.It was indicated to be stuck in the arteriotomy or in the vessel.A terumo tr band was placed on the radial for successful homeostasis.Right femoral access was then obtained and the pci procedure was successfully completed using a 2.75x26mm resolute onyx stent.Subsequently, the patient was seen by vascular surgery and setup for surgical removal of the broken balloon.No further injury was reported.
 
Additional Manufacturer Narrative
Image review: photo 1; image is of the distal section of a device.The markerband is visible in the image.Photo 2; image is of the distal section of a device.The markerband is visible in the image.Undetermined accessory equipment can be seen to the left of the distal section of the device.Photo 3; image is of the distal section of a device.The markerband is visible in the image.Undetermined accessory equipment can be seen to the left of the distal section of the device.Photo 4; image of the procedure provided, no relevant information pertaining to the investigation can be identified.Photo 5; image is of the detached section of the balloon placed on a ruler.Photo 6; image of the procedure provided, no relevant information pertaining to the investigation can be identified.Photo 7; image is of a hoop and a delivery system.There appears to be a detachment on the distal shaft.Device evaluation summary: the proximal balloon bond, balloon and distal tip were detached from the device.Dried blood was visible in the balloon.The balloon folds were expanded.The distal shaft material immediately proximal to the proximal markerband appeared to have inflated and then burst.The material was jagged and uneven at the burst site.The inner member was detached and did not return for analysis.There was no other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: a 180 non-medtronic guidewire was used during the procedure.If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8615141
Report Number9612164-2019-01773
Device Sequence Number14026701
Product Code LOX
UDI-Device Identifier00643169396142
UDI-Public00643169396142
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2021
Device Catalogue NumberNCEUP2520X
Device Lot Number217126005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2019
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer05/29/2019
08/08/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/26/2019
08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR